A Case of Concomitant Psoriatic Exfoliative Dermatitis and Pulmonary TB with Adverse Drug Reaction to Rifampicin WD01-WD03
Dr. Neethu Mary George,
Onnarayil, Olamattom, Thodupuzha, Idukki-685584, Kerala, India.
Erythroderma or exfoliative dermatitis is scaling and erythema of skin involving more than 90% of total skin surface area and is a serious and difficult condition to treat because of large areas of involvement and multiple associated complications. Psoriasis is an important cause of exfoliative dermatitis and so is adverse drug reaction. Pulmonary tuberculosis, common in India, is usually ruled out before starting any systemic treatment like immunosuppressants in the latter. Development of tuberculosis in a psoriasis patient is a challenging situation wherein the clinician has to look for the pros and cons before choosing each step in management as one can aggravate the other. The condition becomes more troublesome if it is superadded by adverse drug reaction to one of the Antitubercular (ATT) drugs. Here, authors present a case with psoriatic exfoliative dermatitis, psoriatic arthritis and pulmonary tuberculosis with adverse drug reaction to Rifampicin from Category 1 ATT; which was identified following a drug-rechallenge test and eventual management of all the conditions concurrently.